Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

What causes dark blue lines from the groin to the left leg?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2005
Answered : 383 Questions
Question
Hello. My 89 year old father has noticed dark blue lines going down his leg in the left side from his groin area. What can cause this? It does no itch, burn, etc.

He had pain on the left side of his groin on Tuesday also, that seemed to worsen.
Fri, 20 Apr 2018 in Veins and Arteries
 
 
Answered by Dr. Manjunath Metri 1 hour later
Brief Answer:
Doppler Scan will help...

Detailed Answer:
Hi and welcome to HealthcareMagic..
I thank you for posting your query here and I am definitely going to help you out.

I read your question completely and have understood it well enough

Please note..

1. After reading the history I can think of two things.
A. Varicose Veins
B. Superficial Thrombophlebitis.

2. Varicose veins is very much unlikely at this age group.
Pain of calf muscles and visible veins are usual symptoms.

3. Superficial Thrombophlebitis is the inflammation of veins..
Does he has fever?
Is the area painful to touch?

In old age, this can be a possibility.

4. However.
Please get a Doppler Scan of Left lower limb.
This will tell us what exactly that is.
And we can treat later.

Hope this helps you..
In case you need further assistance, please contact me directly.
Or, you can close the question and rate.
Take care.
Above answer was peer-reviewed by
 
Follow-up: What causes dark blue lines from the groin to the left leg? 22 minutes later
No pain, no fever, no hardness in the area, but as you can seem the area bruised rapidly.
 
 
Answered by Dr. Manjunath Metri 1 hour later
Brief Answer:
Better to get a Doppler scan..

Detailed Answer:
Hi and welcome back..
Please note..

1. Yes this could be because of Hematoma from underlying vessels.

2. Hence Doppler scan will tell the scenario..
And we can treat later.

Hope this helps you..
In case you need further assistance, please contact me directly.
Or, you can close the question and rate.
Take care..
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a General Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor